After The Pill: Side Effects Of Stopping Birth Control

After The Pill: Side Effects Of Stopping Birth Control

When you are on birth control pills and you want to get pregnant, the first step is to stop taking your birth control pills. In most women, the hormones of the birth control pill leave the system within two days or so, and a woman can technically get pregnant any time after she goes off the pill.

Unlike long-term birth control methods like the Depo-Provera injection or Nexplanon implant, which have a long list of women complaining of difficulties getting pregnant. That is why sometimes women get pregnant accidentally when they miss a dose of their birth control pill. Claim Your 20 Free Pregnancy Tests – Click Here

There is no evidence to suggest that the longer you are on the pill, the harder it will be for you to get pregnant. However, there are some things that can happen when you go off the pill that can be pretty surprising. Read on for more info.

You Might Break Out

The birth control pill continuously pumps estrogen into the body, which helps to control oily skin and acne. Stopping birth control also increases levels of testosterone in the body, which can cause acne as well. After going off of the pill, you might notice more breakouts than usual.

Your Moods Might Be Out Of Whack

After the influx of regular hormones stops coming into your body, you might notice mood swings and your emotions might be a little out of control. The good news, however, is that your moods and emotions should regulate themselves after you have been off of the pill for a few months.

You Might Want More Sex

Hormonal contraceptives are famous for suppressing libido in women, so it’s not a surprise that if you go off of the pill, you might see an increase in your sex drive. If you want to conceive, this is a good thing, and you may also notice a surge in your libido around ovulation time.

Your Periods May Be Heavier

The pill is able to really suppress your menstrual flow and make your periods lighter. Once you go off the pill, do not be surprised if your periods become heavier. There might also be some spotting in between your periods as well. This is completely normal.

You May Gain (or lose) Weight

This one is different in every woman. Some women find that after going off of the pill, their appetites increase dramatically and that can cause them to gain weight. However, in some cases, the pill might have actually been causing weight gain for some women, so going off of it might help some weight to come off. It just depends on every woman’s chemical and physical make up to determine how going off of the pill will affect her.

ConceiveEasy TTC Kit + 20 FREE Pregnancy Tests

Brittany Null
Brittany Null | ConceiveEasy
Brittany lives in Kansas City, where she and her husband Austin are the proud parents of a newborn baby girl. You can subscribe to their lively and entertaining YouTube Channel to follow along on their journey.